Hail, Oneida
- When
- August 14, 2:00 PM EST
- Where
- Oneida County, Verona
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 43.133, -75.583
Nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 14, 9:30 AM EST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT WED AUG 14 2002 CONVECTIVE DEBRIS MOVING OVERHEAD SHOULD BE THROUGH THE AREA IN THE NEXT HOUR OR TWO. EVEN WITH THE CLOUDS TEMPERATURES ARE ALREADY IN THE LOWER TO MID 80S...AND WITH 850MB TEMPS OF 21-22C THIS AFTERNOON HIGHS SHOULD REACH THE MID TO UPPER 90S IN MOST VALLEY LOCATIONS. RAISED FIRST PERIOD HIGHS A FEW DEGS ALL ZONES AND BUMPED UP WINDS SLIGHTLY. RECORD HIGHS A POSSIBILITY...ESPECIALLY IN SYR (96) AND AVP (92)...SO MENTIONED IN ZONES. REST OF FORECAST UNCHANGED. VAN AUSDALL -------------------------PREVIOUS DISCUSSION---------------------- ANOTHER MILD NIGHT ACROSS THE REGION WITH MAINLY CLEAR SKIES AND HAZE. CONVECTION OVR CNTRL PA CONTINUES TO MOVE NE AND NOT WEAKENING WITH TIME. THIS CONVECTION BEING HELPED BY A WEAK MID LVL TROF. TODAY...UPR LVL RIDGE REMAINS OVER AREA WITH T85 AROUND 20C. EXPECT PLENTY OF SS WITH TEMPS IN LOWER TO MIDDLE 90S. MODEL SOUNDINGS (ETA) SHOW CAPE VALUES AROUND 2000 J/KG (NGM MUCH LESS) BUT MID LVL LAPSE RATES NOT IMPRESSIVE WITH MOST OF THE INSTABILITY LOW LVL. MODELS DO INDICATE LOW LVL CONVERGENCE THIS AFTERNOON WITH SOUTHERLY FLW INTERSECTING SW FLW FROM LAKE PLAIN. ALSO SHORT WAVE TROF ASSOCIATED WITH FAIRLY STRONG MID LVL SPEED MAX EJECTS OUT OF ERN LAKES THIS AFTERNOON. SPC INCLUDES REGION IN SLIGHT CHC TODAY BUT EXPECT THIS ACTIVITY WILL REMAIN WEST OF REGION. WILL GO WITH SLIGHT CHC TODAY FOR AFTERNOON ACTIVITY. TONIGHT...A PARTLY CLOUDY MUGGY NIGHT WITH MID/HIGH LVL MST. THURSDAY...H5 SHORT WAVE TROF APPROACHES AREA BUT DYNAMICS CONTINUE TO WEAKEN AS IT PROGRESSES EASTWARD. SFC BOUNDARY NEARLY WASHES OUT OVR FA BY EVENING. WILL RE-INTRODUCE CHC POPS INTO CNTRL/ERN ZONES FOR LATE DAY. THURSDAY NIGHT...WILL CONTINUE WITH CHC POPS AS FRONT OOZES ACROSS AREA. NO CHANGES TO EXTENDED. .BGM...NONE. RRM
NYZ057-022145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 206 PM EDT WED AUG 14 2002 ...THUNDERSTORM WITH HEAVY RAIN AND HAIL MOVING INTO THE AREA... AT 2:05 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH HEAVY RAIN AND HAIL NEAR ROSCOE IN SULLIVAN COUNTY NEW YORK. THE STRONG THUNDERSTORM WILL BE NEAR... LEWBEACH AT 2:30 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF ONE INCH TO 1.25 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. BLL
NYZ057-022145- SPECIAL WEATHER STATEMENT...COR... NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT WED AUG 14 2002 ...THUNDERSTORMS WITH HEAVY RAIN AND HAIL OVER SULLIVAN COUNTY... AT 2:30 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN AND POSSIBLE LARGE HAIL OVER MUCH OF NORTHERN SULLIVAN COUNTY IN NEW YORK. THE STRONG THUNDERSTORMS WILL MOVE NORTHEAST INTO NORTHEASTERN DELAWARE COUNTY AND SOUTHERN ULSTER COUNTY BY 3:00 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THESE STORMS. LOCALIZED RAINFALL AMOUNTS OF ONE INCH TO 1.25 INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. BLL
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2002Every state in 2002This day in weather historyWarnings in New York, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5312523.